Top
20
Doctor insights on: Amoxicillin Effects On Vagina

Share
1

1
Taking amoxicillin for a sinus infection & a couple days after I noticed swelling, itching, & discharge in my vagina. Now my symptoms seem milder.?

Taking amoxicillin for a sinus infection & a couple days after I noticed swelling, itching, & discharge in my vagina. Now my symptoms seem milder.?

Yeast infection: Unfortunately, antibiotics like amoxicillin not only kill the bacteria that in your case caused the sinus infection, but also the lactobacillae present in the vagina. That in turn promoted the growth of candida, I suspect, and you ended up with a yeast infection. If your vaginal symptoms are ceasing, your lactobacilli may be recovering. ...Read more

Amoxicillin (Definition)

Amoxicillin is in the penicillin class of antibiotics. All penicillins are distinguished by the presence of a beta-lactam ring, and are known to kill bacteria by inhibiting synthesis (production) ...Read more


2

2
When you take amoxicillin does your vagina burns or itch?

When you take amoxicillin does your vagina burns or itch?

Yeast infections: Yes, amoxicillin can often cause vaginal yeast infections. The burning and itching sensation are the most common symptoms associated with yeast infections. It is treated effectively by over-the-counter vaginal creams or suppositories such as Monistat. Resistant strains of yeast may need a prescription for terconazole or a single oral tablet called fluconazole (Diflucan 150mg). ...Read more

3

3
Will taking amoxicillin change the smell and/or taste of my vagina?

Will taking amoxicillin change the smell and/or taste of my vagina?

Females & Antibiotic: Yes. The environment of the vagina can completely change when a female is on antibiotics. Yeast infections are also common in this scenario. ...Read more

4

4
Found a lil red bump near my vagina while I was on amoxicillin 875 mg 2x a day. It's just 1 bump n it doesn't itch. It's red n hurts a lil to touch?

Found a lil red bump near my vagina while I was on amoxicillin 875 mg 2x a day. It's just 1 bump n it doesn't itch. It's red n hurts a lil to touch?

See an OB/GYN: Without being able to examine this have no idea what this may be. You need to be seen and diagnosed and then treated. ...Read more

5

5
I have 3 weeks pregnant and have vagina smell do you thing it safe if I take amoxicillin?

I have 3 weeks pregnant and have vagina smell do you thing it safe if I take amoxicillin?

Get checked first: You may have bacterial vaginosis (bv) which should be treated in pregnancy to prevent problems. This is treated with a different antibiotic but an exam is needed to rule out other infections which have specific treatments. So, I don't recommend you take the amoxicillin. Call your OB instead and get checked. ...Read more

7

7
Will dental amoxicillin help my boil on my vagina go away?

Probably not: Amoxicillin is the antibiotic of choice for mouth infections. Please consult your ob/gyn doctor for a recommendation. Also, you will also need an examination by your doctor. ...Read more

See 2 more doctor answers
9

9
I think I have strep I get it 2-3 x a yr. I took amoxicillin I had left over from last time, I noticed blisters around my vagina area. Help?

I think I have strep I get it 2-3 x a yr. I took amoxicillin I had left over from last time, I noticed blisters around my vagina area. Help?

GYN: Vaginal blisters could be a sign of herpes genitalis. Make sure to see your gyn and/or private physician and get screened for std. It could also be related to other female issues- I would also suggest a pap smear and cultures. ...Read more

10

10
I've been taking amoxicillin 3 times a day for 2 days for a sinus infection & I've noticed discomfort in my vagina, should I stop taking the pill?

No: If you were prescribed an antibiotic you should continue it as written. You may need treatment for a yeast infection which can occur when taking antibiotics. If you're taking amox without doctor supervision, then yes, you should stop and talk to a doctor. ...Read more

See 1 more doctor answer
11

11
I just finished amoxicillin, now I have a yellow mucousy discharge from my vagina. No swelling, no redness, light itchiness. What could this be?

I just finished amoxicillin, now I have a yellow mucousy discharge from my vagina. No swelling, no redness, light itchiness. What could this be?

Yeast? Other?: The timing suggests a yeast infection. However, yeast usually causes itching and irritation, with not much discharge; and yellow discharge wtih mucus goes along with other infections, including STDs. Amoxicillin doesn't treat gonorrhea or trichomonas and is only partly effective against chlamydia, so STD testing is in order if you might be at risk (or any doubt about it). See your doctor soon. ...Read more

12

12
Taking amoxicillin for a sinus infection & a couple days after I noticed swelling, itching, & discharge in my vagina. Now my symptoms seem milder.?

Yeast infection: Unfortunately, antibiotics like amoxicillin not only kill the bacteria that in your case caused the sinus infection, but also the lactobacillae present in the vagina. That in turn promoted the growth of candida, I suspect, and you ended up with a yeast infection. If your vaginal symptoms are ceasing, your lactobacilli may be recovering. ...Read more

13

13
A red boil on left vagina lip has appeared out of nowhere. Have been given amoxicillin and am using bacterial cream- Painful when I walk or pee. Help?

A red boil on left vagina lip has appeared out of nowhere. Have been given amoxicillin and am using bacterial cream- Painful when I walk or pee. Help?

Not "boiled over"?: First of all, condolences on the pain of a boil in a most sensitive location. Unfortunately, you will have to wait for the medication to exercise its' "authority" over the boil and eventually it will dissipate or burst. Meanwhile, try sitting in a tub of hot water to help the process and ease the pain and if it doesn't get better in 3 days go back to your MD who is treating you to have it "lanced" ...Read more

See 3 more doctor answers
15

15
Why does my vagina smell like death, the doctors prescribed me to ammoxacillan because they said its an infection, but its not working?

Why does my vagina smell like death, the doctors prescribed me to ammoxacillan because they said its an infection, but its not working?

Wrong antibiotic: Bacterial vaginosis (bv) is the most common vaginal infection. It is an overgrowth of normal vaginal bacteria, not a sexually transmittthesis ease. The vaginal pH gets elevated releasing the fishy odor. It is easily fixed with antibiotics but Amoxicillin is not one of them that will work. Metronidazole or clindamhcin would be better choices. Ask to be tested for bv. ...Read more

16

16
I think I have herpes. I had strep 2weeksago prior to taking amoxicilin I realized I broke out with bumps on vagina. In also late on period. Help!?!

I think I have herpes. I had strep 2weeksago prior to taking amoxicilin I realized I broke out with bumps on vagina. In also late on period. Help!?!

Herpes: Herpes wouldn't have any connection to the Amoxicillin you were taking for strep throat (although outbreaks can happen during times of stress and with other infections). If you think it is herpes, you should get checked soon as proper treatment with an antiviral medication works best the earlier it's given in an outbreak. Best of luck! ...Read more

17

17
Irritation & itchiness outside of vagina. On amoxicillin 4 strep. Monistat cream is making it burn like crazy when I apply it to the outside. Normal?

Irritation & itchiness outside of vagina. On amoxicillin 4 strep. Monistat cream is making it burn like crazy when I apply it to the outside. Normal?

Perhaps: If the irritation is that severe then you you could have burning from the Monostat. Now see how you do. If you have improvement. If not see your doctor for other treatment options ...Read more

18

18
Red irritated vagina ++, with yellow odorless discharge, 2 weeks post unprotected sex, currently taking amoxicillin, 2 doses diflucan (fluconazole) no relief?

Red irritated vagina ++, with yellow odorless discharge, 2 weeks post unprotected sex, currently taking amoxicillin, 2 doses diflucan (fluconazole) no relief?

Get a culture!: Red, irritated vulva with vaginal discharge after unprotected sex should be evaluated for a sexually transmitted infection. A pelvic exam using a speculum can visualize the cervix and take a culture of the discharge. Your doctor should also look at the discharge under a microscope to check for bacteria, white blood cells, clue cells, hyphae, trichomonas or other cause of your symptoms. ...Read more

19

19
An itch in vagina &anus area, been taking amoxicillin for throat infection so maybe a yeast infc.? And now tiny itchy red bumps on lower ab- help!

An itch in vagina &anus area, been taking amoxicillin for throat infection so maybe a yeast infc.? And now tiny itchy red bumps on lower ab- help!

Allergic reaction: The itch can be due to a yeast infection secondary to taking the amoxicillin. The itchy red bumps can be signs of an allergic reaction to the medication. Show it to your doctor and stop taking the medicine until you do. ...Read more

See 1 more doctor answer
20

20
What is the difference between amoxicillin and flucloxacillin and which one is better to take for vaginal infection thank you?

Neither is good: For vaginal infection. You would want to treat bacterial vaginosis with metronidazole or clindamycin, chlamydia with quinolones or macrolides, and most other infections with doxycycline or macrolides. The only thing amoxicillin or flucloxacillin is indicated for in that area of the body is a lower urinary tract infection in young females. ...Read more

Dr. Philip Miller
1,140 Doctors shared insights

Amoxil (Definition)

Amoxil is a third generation penicillin which is a kind of penincillin type drug (anti-bacterial ...Read more